NOTE: This is information for women who are considering steriod injections. If you are a sensitive this may be more information than you care to know.
THIS IS MY STORY ONLY, BUT A CAUTION TO WOMEN WHO MIGHT STILL WANT CHILDREN IN THE FUTURE.
I am 49. I have two grown children and didn't have plans for any more children.
I started experiencing burning/tingling/numbness down both my arms into my hands in Oct 2011. It was all blamed on fibromyalgia, so my C5/6 & C6/7 problems weren't discovered until Aug 2012 when I finally was able to get an MRI. By then I had nearly exhausted all my sick time fighting the pain. So I was referred to a pain management clinic and I tried steriod injections to delay the surgery.
I had a steriod injectiion on Nov 7 and started bleeding on Nov 24. Still bleeding (not knowing why) I had another steriod injectiion on Dec 10th. The bleeding continued, not stopping until after Christmas. Then restarting five days later and continued another 10 days. I didn't have another steriod injection.
The steriods caused fibroids that I had known about for twenty-five years to grow. Ovarian cysts that I occasionally had in the past, developed and grew to the size of a fist. The end result was a full hysterectomy as everything in my system had grown. When my uterus was remove, it was the size of a six month pregnacy.
I couldn't bring myself to buy maternity clothes. I was wearing a size 10 before my first injection and was wearing a size 18 when I went in for surgery.
I asked the pain mgmt dr why that isn't listed as a serious side effect. He told me it was a known possible side effect, but it didn't apply across the entire population (both men and women) that may take steriod injections.